MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER
Model Number RI-2
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Complete Loss of Power (4015)
Health Effect - Clinical Codes No Information (3190); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The rapid infuser has been returned to belmont for investigation.Due to the holidays and year-end inventory, the investigation is not yet complete.The manufacturing records for this serial number were reviewed and nothing notable was observed.We have contacted the distributor to obtain additional information from the user facility, as there are specific ac input voltage requirements for operating the rapid infuser, which are specified on page 5-1 of the operator's manual.Without additional information, it is difficult to determine what occurred in this case at this time.Upon completion of the investigation, a follow-up report will be submitted accordingly.
 
Event or Problem Description
Belmont's distributor received a complaint from the user facility and relayed the following report: "the unit immediately turned off right after turned on the switch on the back of the unit.Then all of electricity in the or shut down and the ups was activated.The hospital's engineering department suspected the ri-2 was the cause of the problem in the or.The engineer at the hospital called acme regarding the complaints and acme responded immediately and installed the replacements.After retrieving the unit, acme checked the unit in their lab and the unit turned off immediately when they plugged on and powered up.Now, the unit is unable to turn on.".
 
Additional Manufacturer Narrative
The rapid infuser involved in the incident was returned to belmont for investigation.Evaluation of the device revealed that several transistors on the a/b driver board were damaged, which prevented the unit from powering up.In addition, it was noted that the input temperature probe was contaminated with blood.As fluid contamination may damage internal components, the service and preventive maintenance schedule outlined in the operator's manual instructs the user to check the unit seals every six months.The manual provides the following cleaning instructions: "inspect the seal around the unit to make certain it is in good condition.Check also the seal around the touch screen and ceramic disks.Use dow corning 732 multipurpose rtv sealant or equivalent if needed to maintain fluid resistance." the temperature probes should also be cleaned before or after each use, according to the service and preventive maintenance schedule provided in the operator's manual.The routine maintenance instructions provided in the operator's manual instructs the user: "keep the probe sensors clean and dry.If they become dirty or wet, clean with a moistened q-tip and dry.Use care not to damage the sensor surface." the manufacturing records for this serial number were reviewed and no anomalies were identified.No patient injury was reported.Belmont will continue to monitor and trend similar reports of this nature.

Brand Name
THE BELMONT RAPID INFUSER
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
MDR Report Key9603849
Report Number1219702-2020-00004
Device Sequence Number19455445
Product Code LGZ
UDI-Device Identifier10896128002753
UDI-Public(01)10896128002753
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRI-2
Device Catalogue Number903-00037A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2020
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer12/18/2019
Initial Report FDA Received Date01/17/2020
Supplement Report FDA Received Date04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1